Alert archive / New York / Tornado Warnings in 2013

Tornado Warning 4, NWS Binghamton, NY

May 21, 2013Cayuga County, Seneca County, Yates County, New York

NWS Binghamton, NY issued this tornado warning at May 21, 2013, 5:55 PM EDT for Cayuga County, Seneca County, Yates County, New York. It was in force for 35 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2013, 5:55 PM EDT (21:55 UTC)
Expired
May 21, 2013, 6:30 PM EDT
In force
35 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Cayuga County, NY, Seneca County, NY, Yates County, NY

The radar

The Binghamton radar (KBGM), 100 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 6:05 PM EDTTSTM WND DMGFayette, NYNUMEROUS TREES... POWER POLES AND ELECTRICAL LINES DOWN IN AND AROUND FAYETTE
May 21, 6:10 PM EDTTSTM WND DMG2 Nw Kendaia, NYTREE LIMBS WERE GOING HORIZONTAL WITH WIND SPEED ESTIMATED AT 50 TO 55 MPH
May 21, 6:28 PM EDTHAIL 1.25Union Springs, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 1:40 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2013-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1788 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

118 
WFUS51 KBGM 212155
TORBGM
NYC011-099-123-212230-
/O.NEW.KBGM.TO.W.0004.130521T2155Z-130521T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
555 PM EDT TUE MAY 21 2013

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL CAYUGA COUNTY IN CENTRAL NEW YORK...
  CENTRAL SENECA COUNTY IN CENTRAL NEW YORK...
  NORTHEASTERN YATES COUNTY IN CENTRAL NEW YORK...

* UNTIL 630 PM EDT.

* AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR KENDAIA...
  MOVING EAST AT 30 MPH.

* THE STORM CAPABLE OF PRODUCING THE TORNADO WILL BE NEAR...
  KENDAIA BY 600 PM EDT...
  ROMULUS BY 605 PM EDT...
  CANOGA BY 615 PM EDT...
  LEVANNA...AURORA AND UNION SPRINGS BY 620 PM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A BASEMENT
OR AN INTERIOR ROOM...AWAY FROM WINDOWS.

&&

LAT...LON 4277 7703 4277 7699 4283 7699 4284 7698
      4290 7663 4271 7662 4271 7701
TIME...MOT...LOC 2155Z 267DEG 28KT 4278 7695

$$

CMG
1 follow-up statement
561 
WWUS51 KBGM 212208
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
608 PM EDT TUE MAY 21 2013

NYC123-212217-
/O.CAN.KBGM.TO.W.0004.000000T0000Z-130521T2230Z/
YATES NY-
608 PM EDT TUE MAY 21 2013

...THE TORNADO WARNING FOR NORTHEASTERN YATES COUNTY IS CANCELLED...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL NEW YORK.

LAT...LON 4272 7689 4276 7692 4282 7689 4284 7663
      4271 7662
TIME...MOT...LOC 2207Z 276DEG 33KT 4276 7679

$$

NYC011-099-212230-
/O.CON.KBGM.TO.W.0004.000000T0000Z-130521T2230Z/
SENECA NY-CAYUGA NY-
608 PM EDT TUE MAY 21 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
SOUTHWESTERN CAYUGA AND CENTRAL SENECA COUNTIES...

AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR ROMULUS...MOVING
EAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  AURORA...WILLETS AND LEVANNA BY 615 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL NEW YORK.

&&

LAT...LON 4272 7689 4276 7692 4282 7689 4284 7663
      4271 7662
TIME...MOT...LOC 2207Z 276DEG 33KT 4276 7679

$$

CMG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at May 21, 4:28 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, May 21, 4:28 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
428 PM EDT TUE MAY 21 2013

.SYNOPSIS...
A WARM AND HUMID AIRMASS WILL REMAIN OVER THE REGION THROUGH
WEDNESDAY NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
THROUGH THIS PERIOD ALONG WITH WARM TEMPERATURES. A COLD FRONT
WILL APPROACH THE REGION LATE WEDNESDAY NIGHT AND CROSS THE AREA
ON THURSDAY. THIS SYSTEM WILL BRING A BETTER CHANCE FOR SHOWERS
AND THUNDERSTORMS THROUGH THURSDAY EVENING.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AT 4 PM...A WARM AND HUMID AIRMASS IS OVER THE REGION WITH 100 MB
MIXED LAYER CAPES RANGING FROM 1500-2000. A WEAK WARM FRONT REMAINS
OVER NRN NYS AND A MID LEVEL SHORT WAVE WILL CROSS THE REGION THIS
EVENING AS THE UPPER LEVEL RIDGE BEGINS TO FLATTEN. EVEN THOUGH
FORCING MECHANISMS REMAIN FAIRLY WEAK THESE FEATURES ALONG WITH THE
AVAILABLE CAPE WILL KEEP THE THREAT FOR SCATTERED CONVECTION
THROUGH LATE EVENING ALONG WITH THE CHANCE FOR SOME TO BECOME
SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARILY THREAT.

LATE TONIGHT, ACTIVITY WILL CONTINUE TO DIMINISH IN AREAL COVERAGE
AS THE WARM FRONT CONTINUES TO LIFT NORTH AND THE MID LEVEL SHORT
WAVE MOVES EAST OF FA. OVERNIGHT LOWS WILL RANGE IN THE LOWER TO
MIDDLE 60S.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY...UPPER LEVEL RIDGE CONTINUES TO FLATTEN AS UPPER LEVEL
TROF IN THE MID WEST MOVES SLOWLY EAST. AREA WILL RESIDE WELL INTO
THE WARM SECTOR WITH MID LEVEL SHORT WAVES MOVING THROUGH IN SOUTHWEST
FLOW. MAX TEMPS WILL RUN ABOUT THE SAME AS TODAY MAYBE A COUPLE OF
DEGREES COOLER AS T85 DROPS OFF A FEW CELSIUS. MODEL SOUNDINGS
INDICATE LESS CAPE THAN TODAY WILL VALUES RANGING FROM 1000/1500
J/KG. WIND FIELDS REMAIN FAIRLY MARGINAL FOR SEVERE WEATHER BUT
JET DYNAMICS ARE BETTER THAN TODAY AS REGION WILL RESIDE IN THE
RIGHT ENTRANCE REGION. WILL INCREASE POPS THROUGHOUT THE DAY BUT
MAX THEM OUT AT HIGH CHC. THERE WILL CONTINUE TO BE THE POTENTIAL
FOR A FEW STORMS TO BECOME SEVERE WITH THE PRIMARY THREAT DAMAGING
WINDS AND LARGE HAIL.

WEDNESDAY NIGHT/THURSDAY...H5 TROF CURRENTLY OVER THE MID WEST
WILL REACH THE WESTERN LAKES BY AFTERNOON. SFC LOW PRES WILL WILL
TRACK FROM THE UPPER GREAT LAKES INTO NEARBY SOUTHERN ONTARIO
WEDNESDAY NIGHT. AS THE SFC LOW CONTINUES MOVING NORTHEAST INTO
QUEBEC THE TRAILING COLD FRONT WILL MOVE THROUGH DURING THE
AFTERNOON AND EVENING. WINDS FIELDS AND BULK SHEAR VALUES BECOME
MORE FAVORABLE FOR SEVERE THUNDERSTORMS BUT JET DYNAMICS ARE FAIRLY
WEAK AND ATMOSPHERE IS FORECAST TO BE NOT NEARLY AS UNSTABLE AS
TODAY AND WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BECOME MORE
WIDESPREAD AS THE UPPER LEVEL TROF AND SFC FEATURE APPROACH THE
AREA LATE WED NIGHT WITH ACTIVITY CONTINUING THROUGH THURSDAY. WILL
INCREASE POPS TO LIKELY LATE WED NIGHT WITH LIKELY POPS ON
THURSDAY.

THURSDAY NIGHT/FRIDAY...UPPER LEVEL TROF WILL MOVE INTO THE
NORTHEAST. SFC COLD FRONT WILL MOVE EAST OF FA BY EARLY EVENING
BUT DEEP UPPER LEVEL TROF WILL KEEP THE CHANCE FOR SHOWERS THROUGH
FRIDAY. STRONG CAA POST FRONTAL WILL MAKE FOR MUCH COOLER MAXES ON
FRIDAY RANGING FROM THE UPPER 50S TO LOWER 60S IN NYS TO LOW TO
MID 60S IN NE PA.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AT THE START OF THE EXTENDED...DEEP UPPER-LEVEL TROUGHING WILL BE
WORKING OFF THE EAST COAST WITH STRONG HIGH PRESSURE BUILDING
SOUTHWARD ACROSS GREAT LAKES FROM CENTRAL CANADA. AS THIS
OCCURS...STRONG BLOCKING SOUTH OF GREENLAND WILL RESULT IN ONLY
A SLOW EASTWARD MIGRATION OF THE EXITING UPPER TROUGH ACROSS NEW
ENGLAND AND THE CANADIAN MARITIME PROVINCES. THIS WILL ENSURE
ARRIVING HIGH PRESSURE WILL DOMINATE THROUGH THE PERIOD WITH
LITTLE TO NO PRECIPITATION EXPECTED. WITH A DRY AIRMASS FIRMLY IN
PLACE...EXPECT A FAIRLY WIDE DIURNAL RANGE IN TEMPS WITH
OVERNIGHT LOWS EASILY FALLING INTO THE UPPER 30S AND LOWER
40S AND HIGHS ONLY REACHING INTO THE LOWER TO MIDDLE 60S. FROM
THIS VANTAGE POINT...IT SEEMS REASONABLE THAT CONDITIONS WILL
BECOME FAVORABLE FOR FROST FORMATION THROUGH THE WEEKEND AND
HEADLINES WILL LIKELY BE NEEDED AT SOME POINT.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
CONFIDENCE IN THE VERY SHORT TERM 2-4 HOUR CONVECTIVE TREND FORECASTS
IS OVERALL GOOD WITH A WELL DEFINED CONVERGENCE ZONE ACROSS NORTH
CENTRAL NY THIS AFTERNOON. A LOT OF THE TSRA ACTIVITY WILL REMAIN
ISOLD-SCT AND PROBABLY WILL NOT AFFECT MUCH TERMINAL OPERATION...BUT
THE HIGHEST CHANCE SEEMS TO BE IN THE KSYR-KRME AREA THROUGH 21Z
BASED ON THE LATEST THERMODYNAMIC AND FORCING PARAMETERS. THESE ARE
THE ONLY LOCATIONS WE HAVE INCLUDED TSRA IN FORECAST ATTM WITH
CONFIDENCE...BUT KBGM-KITH ARE CLOSE AND NEED TO BE MONITORED FOR
ACTIVITY IN VCNTY. FURTHER SOUTH AND WEST THE CHANCES AND CONFIDENCE
IS GENERALLY LOW. BEYOND THIS AFTERNOON...WE BELIEVE THAT MODEL
SOLUTIONS INDICATING SIGNIFICANT DEVELOPMENT OF SHRA/TSRA TONIGHT
LOOK OVERDONE. MESOSCALE MODELS ARE OVERDONE IN STORM COVERAGE
NOW...AND THERE DOES NOT APPEAR TO BE A SIGNIFICANT TRIGGER
MECHANISM TO GENERATE ADDITIONAL STORM ACTIVITY IN A STABILIZING
ENVIRONMENT TONIGHT. WILL FOCUS ON A MORE OPTIMISTIC SOLUTION OF
VFR...BECOMING MVFR CIGS/VSBY IN SPOTS DUE TO MOIST BOUNDARY LAYER
LATER TONIGHT. WILL HOLD OFF PUTTING STORMS IN FORECAST UNTIL
DEVELOPMENT OCCURS...OR A SUBSTANTIVE WAVE IS DETECTED. ON
WEDNESDAY...ENVIRONMENT RETURNS TO CONVECTIVELY UNSTABLE...BUT
WELL WITHIN WARM SECTOR WITH AGAIN ONLY ISOLD-SCT ACTIVITY
POSSIBLE TOWARD 18Z.

MIXED WIND FIELDS THIS AFTERNOON FROM NW-N ACROSS NORTHERN THIRD
OF REGION...TO SW 5-15 KTS SOUTHERN 2/3RDS. LIGHT WINDS
OVERNIGHT...BECOMING SW 5-10 KTS WEDNESDAY.

OUTLOOK...

THU/THU NIGHT...MVFR POSSIBLE IN SHOWERS/THUNDERSTORMS.

FRI...VFR/MVFR.

SAT-SUN...VFR. BREEZY.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...RRM
NEAR TERM...RRM
SHORT TERM...RRM
LONG TERM...CMG
AVIATION...JAB
Hazardous weather outlook, May 21, 1:56 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
156 PM EDT TUE MAY 21 2013

NYZ009-015>018-022>025-036-037-044>046-055>057-062-221800-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-
156 PM EDT TUE MAY 21 2013

...SEVERE THUNDERSTORM WATCH 203 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
SOUTHEASTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP WEDNESDAY AFTERNOON.
THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND
LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ038>040-043-044-047-048-072-221800-
BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
156 PM EDT TUE MAY 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN A WARM AND
HUMID AIRMASS. THE POTENTIAL EXISTS FOR AN ISOLATED STORM TO
PRODUCE HAIL OR GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP WEDNESDAY AFTERNOON.
THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND
LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RRM

In the hours before

Local storm report, May 21, 1:40 PM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
140 PM EDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     HAIL             WATERLOO                42.90N  76.86W
05/21/2013  M1.00 INCH       SENECA             NY   PUBLIC

&&

EMG
Special weather statement, May 21, 1:43 PM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
143 PM EDT TUE MAY 21 2013

NYZ044-045-056-211815-
BROOME NY-CHENANGO NY-CORTLAND NY-
143 PM EDT TUE MAY 21 2013

...STRONG THUNDERSTORM WILL AFFECT EXTREME NORTH CENTRAL BROOME...
SOUTHEASTERN CORTLAND AND WEST CENTRAL CHENANGO COUNTIES...

* AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL.  THIS STORM
  WAS LOCATED NEAR WILLET...AND MOVING EAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WILLET AT 150 PM EDT...
  CINCINNATUS AT 155 PM EDT...
  GERMAN AND SMITHVILLE FLATS AT 200 PM EDT...
  MC DONOUGH AT 210 PM EDT...
  SMITHVILLE CENTER AND PHARSALIA AT 215 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4261 7574 4235 7564 4238 7599 4248 7603

CMG
Local storm report, May 21, 1:48 PM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
148 PM EDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     HAIL             2 NW FAYETTE            42.84N  76.83W
05/21/2013  M1.75 INCH       SENECA             NY   PUBLIC

&&

EMG
Special weather statement, May 21, 2:06 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
206 PM EDT TUE MAY 21 2013

NYZ046-211845-
OTSEGO NY-
206 PM EDT TUE MAY 21 2013

...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN OTSEGO COUNTY...

* AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR RICHFIELD SPRINGS...AND
  MOVING EAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  GLIMMERGLASS STATE PARK AND SPRINGFIELD AT 220 PM EDT...
  EAST SPRINGFIELD AT 230 PM EDT...
  CHERRY VALLEY AT 240 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4274 7500 4286 7499 4283 7490 4289 7489
      4290 7488 4284 7467 4283 7464 4276 7466
      4269 7464 4267 7464

CMG
Local storm report, May 21, 4:06 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
406 PM EDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             WATERVILLE              42.93N  75.38W
05/21/2013  E0.88 INCH       ONEIDA             NY   PUBLIC

&&

MJN
Local storm report, May 21, 4:27 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
427 PM EDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             NORTH BROOKFIELD        42.85N  75.37W
05/21/2013  E1.25 INCH       MADISON            NY   PUBLIC

            MOST OF THE HAIL WAS 1 INCH IN DIAMETER.

&&

MJN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 1:11 AM EDTSpecial Weather StatementBGMOneida, Onondaga64 min
May 21, 2:48 AM EDTSpecial Weather StatementBGMOneida27 min
May 21, 12:48 PM EDTSpecial Weather StatementBGMSeneca42 min
May 21, 12:52 PM EDTSevere Thunderstorm WarningBGMCayuga, Seneca38 min
May 21, 1:24 PM EDTSevere Thunderstorm WarningBGMCayuga, Seneca66 min
May 21, 1:43 PM EDTSpecial Weather StatementBGMChenango32 min
May 21, 2:06 PM EDTSpecial Weather StatementBGMOtsego39 min
May 21, 3:51 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida, Otsego54 min
May 21, 5:38 PM EDTSevere Thunderstorm WarningBGMSeneca, Yates67 min
May 21, 5:53 PM EDTSevere Thunderstorm WarningBGMCayuga, Seneca, Yates67 min
May 21, 6:16 PM EDTSevere Thunderstorm WarningBGMCayuga, Onondaga59 min
May 21, 6:21 PM EDTTornado WarningBGMCayuga, Cortland, Onondaga39 min
May 21, 6:54 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida, Onondaga66 min
May 21, 6:54 PM EDTSevere Thunderstorm WarningBGMChenango, Cortland, Madison, Oneida, Onondaga51 min
May 21, 7:24 PM EDTSevere Thunderstorm WarningBGMOneida36 min
May 21, 7:30 PM EDTSevere Thunderstorm WarningBGMChenango, Madison, Oneida, Onondaga, Otsego60 min

Nearby

Tornado Warnings in New York, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.